Conflict of interest: the authors declare that they have no conflicts of interest. Dear Editor, The COVID‐19 pandemic has been a global emergency since January 2020. It became clear that it could only be controlled by vaccines; fortunately, several vaccines were developed by the end of 2020. These include mRNA vaccines, which received approval from the US Food and Drug Administration for emergency use.1 However, as time has passed, a number of adverse events (AEs) have been reported in association with all the vaccines. We report the possible association of vitiligo with the Pfizer‐BioNTech vaccine BNT162b2 (Cominarty®) in a patient with ulcerative colitis (UC). A 58‐year‐old man presented with white macular plaques distributed symmetrically across his face (Fig. 1), which had appeared 1 week after receiving his first dose of vaccine. The plaques were clinically consistent with vitiligo, and examination under Wood lamp confirmed the initial diagnosis. There were no vitiligo macules seen at any body site other than on his face, even on predilection sites such as the genitalia, axillae and dorsa of the hands, and there was no family history of vitiligo. The patient had a 2‐year history of UC for which he was taking azathioprine and sulfasalazine.
No takes yet. Share an insight, caveat, or question.
Aktaş et al. (2021) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: